Pennsylvania, 2022Ice Storm and Winter Storm in Pennsylvania, December 15, 2022
December 15, 2022 · NWS CTP · 32 events in 32 counties and zones
A strong area of low pressure crossed from the northern plains into the upper Great Lakes on December 15, 2022, while a secondary area of low pressure formed along the New Jersey Coast. These systems combined to produce a wintry mix of sleet, freezing rain, and snow across central Pennsylvania.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure crossed from the northern plains into the upper Great Lakes on December 15, 2022, while a secondary area of low pressure formed along the New Jersey Coast. These systems combined to produce a wintry mix of sleet, freezing rain, and snow across central Pennsylvania. 5 to 7 inches of snowfall was observed in Tioga, Sullivan, and northern Lycoming counties. Farther to the southwest, a significant amount of sleet fell (widespread accumulations of sleet over 1 inch), along with some freezing rain and snow. There were reports of up to 0.25 of ice accretion from freezing rain across portions of southern PA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Dec 14, 10:48 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 14, 10:48 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service State College PA
1048 PM EST Wed Dec 14 2022
.SYNOPSIS...
A winter storm will impact Central PA with ice and snow
Thursday into Friday. A seasonably colder and brisk pattern will
follow in the wake of the storm with lake enhanced and
orographic snow showers over the Alleghenies through the
weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Calm before the storm late this evening as mid to high cloud
shield has overspread all of central PA, and ridging aloft
succeeding in holding off precip for a few final hours.
Previous forecast is in great shape with only minor adjustments
to snow and ice amounts. We still expect precip to arrive into
the Laurels after midnight (ZR/IP at first) and become more of a
mix as it moves to the NE through the night. Model forecast
soundings show the warm nose retreating as better UVV and
dynamic cooling arrives, increasing sleet potential despite the
main low staying well off to the west. And the CAD trapping
cold air near the surface adds the usual complexity to ptypes in
the central valleys in the morning, but most areas look to
starts out as fzra or fzra/ip mix. Precip won't likely reach the
NE/Poconos until after sunrise. Temps have cooled about as much
as they're going to now that overcast has arrived. And wind
will pick up through the night, getting into the teens/20s over
the west with gusts into the 30s, and perhaps near 40mph on the
ridge tops.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
In total, we've stay very steady with all aspects of the
forecast for the storm.
Coastal/secondary low forms in the Carolinas, and should be
centered over the Tidewater of VA around 00Z. The wind will be
strongest in the morning, but gusts into the 20s still possible
in the NW and SE as the old low fizzles and the new low deepens
(but only slightly). p-type will likely stay all snow for the
far NW with the highest SLRs there
- which will only get near 10:1 at the peak. The heavy snow, and
sloppy mix will be tough to deal with on the roads and
sidewalks. Precip type transitions will be multiple for much
of the central zones. It looks like the period of sleet and
freezing rain may be limited, but right during some of the
heavy precip rates. As one of our forecasters mentioned - It
is very rare to get a winter event where QPF is 1-1.5" without
widespread hazardous impacts. Weighing heavily the long and
significant travel impacts, we've been liberal with the
warnings. Many of the biggest highways/interstates run thru
the new warning/old watch area. The middle Susq (and
Schuylkill Co) will be the area to get the least snow/sleet,
but that area can be highly sensitive for travel due to the
multiple interstates that run through it. The changes in
p-type will present a big challenge for road crews. Travel is
not advised.
The precip should taper off in the SW during the evening and
early night, but will linger into mid-day Friday over the NE.
The total accums will be greatest (8-12") in the higher
elevations of the NE, esp Tioga and Sullivan Cos. Temps will
warm enough over the SE and valley of the mid-Susq, and stay
that way through Thurs night. Temps actually get colder in the
east on Friday morning, and could turn things back to snow for
several hours before the main precip shield moves away.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
For later Friday into next weekend look for a rather windy and
seasonably colder pattern settling into with some light to
moderate accums for LES possible across the NW snowbelt and to a
lesser degree over the Laurel Highlands - with flurries and
scattered -SHSN over the Central Ridge and Valley region of the
state.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
Widespread VFR conditions should prevail through late this
evening, then expect deteriorating flying conditions late
tonight associated with an approaching storm. A wintry mix is
expected to overspread central Pa from southwest to northeast
Thursday morning and model RH profiles support widespread
IFR/LIFR conditions by late Thursday morning. In addition, a
core of strong winds aloft will push over the region, likely
resulting in low level wind shear for a time Thursday.
The wintry mix is expected to transition to snow over much of
central Pa by Thursday afternoon, with rain likely over the
southeast part of the state. Precipitation should become lighter
Thursday evening. However, model soundings and ensemble prob
charts support widespread IFR/LIFR lasting through Thursday
evening.
Outlook...
Fri...AM light rain/snow and low cigs likely, possibly lingering
into afternoon over northeast Pa.
Sat-Sun...Scattered shsn/MVFR cigs W Mtns.
Mon...No sig weather expected.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 7 AM EST Friday for PAZ004-005-
010.
Winter Storm Warning from 4 AM Thursday to 4 PM EST Friday for
PAZ006-011-012-037-041-042.
Winter Storm Warning until 7 AM EST Friday for PAZ017>019-
025>028-034-035.
Ice Storm Warning until 7 AM EST Friday for PAZ024-033.
Winter Weather Advisory until 7 PM EST Thursday for PAZ036-056-
057-059-063>066.
Winter Storm Warning from 4 AM Thursday to noon EST Friday for
PAZ045-046-049>053-058.
&&
SYNOPSIS...DeVoir/Dangelo/Steinbugl
NEAR TERM...DeVoir/Dangelo
SHORT TERM...DeVoir/Dangelo
LONG TERM...DeVoir
AVIATION...Fitzgerald
Hazardous weather outlook, Dec 14, 3:32 PM EST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
332 PM EST Wed Dec 14 2022
PAZ036-056-057-059-063>066-152045-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
332 PM EST Wed Dec 14 2022
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST
THURSDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ006-011-012-037-041-042-152045-
Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
332 PM EST Wed Dec 14 2022
...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 PM EST
FRIDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ024-033-152045-
Cambria-Somerset-
332 PM EST Wed Dec 14 2022
...ICE STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST
FRIDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Ice Storm Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Ice Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ045-046-049>053-058-152045-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
332 PM EST Wed Dec 14 2022
...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO NOON EST
FRIDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004-005-010-152045-
Warren-McKean-Elk-
332 PM EST Wed Dec 14 2022
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 7 AM EST
FRIDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ017>019-025>028-034-035-152045-
Clearfield-Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-
Juniata-Bedford-Fulton-
332 PM EST Wed Dec 14 2022
...WINTER STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 7 AM EST
FRIDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Event by event
23 winter storm, 7 winter weather, 2 ice storm. Local standard time, as filed.
Ice Storm, Somerset
- When
- December 15, 12:00 AM EST to 6:30 PM EST
- Where
- Somerset forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
An ice storm produced over an inch of sleet and up to 0.25 of freezing rain accumulation across Somerset County on December 15, 2022. As a result, there was an accident involving a tractor trailer on the eastbound lanes of the Turnpike in Stony Creek Township that closed both eastbound lanes for over an hour.
Ice Storm, Cambria
- When
- December 15, 1:00 AM EST to 6:30 PM EST
- Where
- Cambria forecast zone
- Reported by
- Public
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
An ice storm produced up to an inch of sleet and around 0.25 of freezing rain accumulation across Cambria County on December 15, 2022.
Winter Storm, Clearfield
- When
- December 15, 2:00 AM EST to 6:30 PM EST
- Where
- Clearfield forecast zone
- Reported by
- Public
- Coordinates
- 41.000, -78.474 (the zone’s center; the record gives no point)
A winter storm produced around 2 inches of snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across Clearfield County on December 15, 2022.
Winter Storm, Northern Centre
- When
- December 15, 2:00 AM EST to 6:30 PM EST
- Where
- Northern Centre forecast zone
- Reported by
- State Official
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
A winter storm produced around 2 inches of snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across northern Centre County on December 15, 2022. As a result, there was a jack knifed tractor trailer on I-80 westbound, closing the westbound lanes between the Snow Shoe exit (#147) and the Kylertown Exit (#133).
Winter Storm, Southern Centre
- When
- December 15, 2:00 AM EST to 6:30 PM EST
- Where
- Southern Centre forecast zone
- Reported by
- NWS Employee
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
A winter storm produced around 2 inches of snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across southern Centre County on December 15, 2022. As a result, there was an accident on Route 192 in Gregg Township that briefly closed the road. There was also an accident on I-80 westbound in Boggs Township due to an accident involving two tractor trailers, and several cars. The westbound lanes were closer for nearly two hours. No injuries were reported. Additionally, there was an accident involving a tanker truck and a box truck on US Route 322 in College Township, closing the road for over two hours.
Winter Storm, Blair
- When
- December 15, 2:00 AM EST to 6:30 PM EST
- Where
- Blair forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.481, -78.349 (the zone’s center; the record gives no point)
A winter storm produced around 2 inches of snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across Blair County on December 15, 2022. As a result, there was a jack knifed tractor trailer on I-99 northbound at MM 44.6 in Antis Township, closing the road for about an hour between Bellwood (exit 41) and Tipton (exit 45).
Winter Storm, Huntingdon
- When
- December 15, 2:00 AM EST to 6:30 PM EST
- Where
- Huntingdon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.417, -77.981 (the zone’s center; the record gives no point)
A winter storm produced around an inch of snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across Huntingdon County on December 15, 2022.
Winter Storm, Mifflin
- When
- December 15, 2:00 AM EST to 6:30 PM EST
- Where
- Mifflin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.610, -77.617 (the zone’s center; the record gives no point)
A winter storm produced around an inch of snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across Mifflin County on December 15, 2022. As a result, US Route 322 was closed for around two hours in Armaugh Township due to several tractor trailers that were stranded on Seven Mountains.
Winter Storm, Juniata
- When
- December 15, 2:00 AM EST to 6:30 PM EST
- Where
- Juniata forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.531, -77.402 (the zone’s center; the record gives no point)
A winter storm produced around an inch of snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across Juniata County on December 15, 2022.
Winter Storm, Bedford
- When
- December 15, 2:00 AM EST to 6:30 PM EST
- Where
- Bedford forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- COOP Observer
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
A winter storm produced around an inch of snow, half an inch of sleet, and 0.10 to 0.20 of freezing rain across Bedford County on December 15, 2022. As a result, a PennDOT fuel truck overturned on PA Route 31 near Allegheny Road in Harrison Township. The driver of the truck was injured, and the road was closed for over an hour.
Winter Storm, Fulton
- When
- December 15, 2:00 AM EST to 6:30 PM EST
- Where
- Fulton forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- COOP Observer
- Coordinates
- 39.925, -78.113 (the zone’s center; the record gives no point)
A winter storm produced around an inch of snow, half an inch of sleet, and 0.10 to 0.20 of freezing rain across Fulton County on December 15, 2022. As a result, a multi-vehicle accident occurred on the PA Turnpike westbound in Dublin Township. Some debris from that accident ended up in the eastbound lanes, and caused another multi-vehicle accident there. There was one injury reported.
Winter Weather, Dauphin
- When
- December 15, 3:00 AM EST to 6:00 PM EST
- Where
- Dauphin forecast zone
- Reported by
- Public
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
Around 0.20 of freezing rain fell across Dauphin County on December 15, 2022.
Winter Weather, Lebanon
- When
- December 15, 3:00 AM EST to 6:00 PM EST
- Where
- Lebanon forecast zone
- Reported by
- Public
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
Around 0.20 of freezing rain fell across Lebanon County on December 15, 2022.
Winter Weather, Lancaster
- When
- December 15, 3:00 AM EST to 6:00 PM EST
- Where
- Lancaster forecast zone
- Reported by
- Public
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
From south to north, 0.10 to 0.20 of freezing rain fell across Lancaster County on December 15, 2022. As a result, there was an accident on PA Route 23 in Manheim Township, closing the road in both directions from Pleasure Road to US Route 30 for over an hour.
Winter Weather, York
- When
- December 15, 3:00 AM EST to 6:00 PM EST
- Where
- York forecast zone
- Reported by
- Public
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
From south to north, 0.10 to 0.20 of freezing rain fell across York County on December 15, 2022.
Winter Weather, Adams
- When
- December 15, 3:00 AM EST to 6:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Public
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
Approximately 0.10 to 0.20 of freezing rain fell across Adams County on December 15, 2022.
Winter Weather, Franklin
- When
- December 15, 3:00 AM EST to 6:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Public
- Coordinates
- 39.927, -77.721 (the zone’s center; the record gives no point)
Approximately 0.10 to 0.20 of freezing rain fell across Franklin County on December 15, 2022.
Winter Storm, Union
- When
- December 15, 4:00 AM EST to 6:30 PM EST
- Where
- Union forecast zone
- Reported by
- Public
- Coordinates
- 40.963, -77.062 (the zone’s center; the record gives no point)
A winter storm produced 2 to 4 inches of snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across Union County on December 15, 2022.
Winter Storm, Snyder
- When
- December 15, 4:00 AM EST to 6:30 PM EST
- Where
- Snyder forecast zone
- Reported by
- Public
- Coordinates
- 40.770, -77.070 (the zone’s center; the record gives no point)
A winter storm produced around an inch of snow, half an inch of sleet, and 0.10 to 0.20 of freezing rain across Snyder County on December 15, 2022. As a result, there were multiple crashes on Route 104 and the road was closed for nearly an hour between New Berlin Highway in Middleburg and Mitchell Road in Franklin Township.
Winter Storm, Southern Lycoming
- When
- December 15, 4:00 AM EST to 8:30 PM EST
- Where
- Southern Lycoming forecast zone
- Reported by
- Public
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
A winter storm produced around 2 inches of snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across southern Lycoming County on December 15, 2022.
Winter Storm, Southern Clinton
- When
- December 15, 4:00 AM EST to 8:30 PM EST
- Where
- Southern Clinton forecast zone
- Reported by
- Public
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
A winter storm produced 2 to 3 inches of snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across southern Clinton County on December 15, 2022. As a result, there was an accident involving 20 vehicles on I-80 westbound in Greene Township. There were several potential hazmat issues involving tractor trailers, and the westbound lanes were closed for nearly 6 hours. Additionally, utility lines came down due to fallen trees in Loganton Borough, affecting electrical service to nearly 1000 customers for nearly three hours.
Winter Storm, Northumberland
- When
- December 15, 4:00 AM EST to 6:30 PM EST
- Where
- Northumberland forecast zone
- Reported by
- Public
- Coordinates
- 40.852, -76.709 (the zone’s center; the record gives no point)
A winter storm produced around an inch snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across Northumberland County on December 15, 2022. As a result, I-80 eastbound was closed for about an hour and a half at Exit 212A due to a secondary crash involving a PennDOT vehicle. The original accident involved a tractor trailer rollover. Later in the day, I-80 eastbound was closed for two hours at US Route 15 in White Deer Township, Union Township due to a jack knifed tractor trailer blocking both lanes at MM 211 in Turbot Township, Northumberland County.
Winter Storm, Montour
- When
- December 15, 4:00 AM EST to 6:30 PM EST
- Where
- Montour forecast zone
- Reported by
- Public
- Coordinates
- 41.028, -76.659 (the zone’s center; the record gives no point)
A winter storm produced 1 to 2 inches snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across Montour County on December 15, 2022.
Winter Storm, Columbia
- When
- December 15, 4:00 AM EST to 6:30 PM EST
- Where
- Columbia forecast zone
- Reported by
- Public
- Coordinates
- 41.049, -76.405 (the zone’s center; the record gives no point)
A winter storm produced 2 to 3 inches snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across Columbia County on December 15, 2022.
Winter Storm, Schuylkill
- When
- December 15, 4:00 AM EST to 6:30 PM EST
- Where
- Schuylkill forecast zone
- Reported by
- Public
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
A winter storm produced 1 to 3 inches snow, an inch of sleet, and 0.10 to 0.20 of freezing rain across Schuylkill County on December 15, 2022.
Winter Storm, Sullivan
- When
- December 15, 5:00 AM EST to 10:00 PM EST
- Where
- Sullivan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.446, -76.512 (the zone’s center; the record gives no point)
A winter storm produced 3 to 5 inches of snow, half an inch of sleet, and less than a tenth of an inch of freezing rain across Sullivan County on December 15, 2022.
Winter Storm, Tioga
- When
- December 15, 5:00 AM EST to 10:00 PM EST
- Where
- Tioga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.772, -77.254 (the zone’s center; the record gives no point)
A winter storm produced 3 to 6 inches of snow, half an inch of and sleet, and less than a tenth of an inch of freezing rain across Tioga County on December 15, 2022.
Winter Storm, Potter
- When
- December 15, 5:00 AM EST to 10:00 PM EST
- Where
- Potter forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.745, -77.896 (the zone’s center; the record gives no point)
A winter storm produced around 2 inches of snow, an inch of sleet, and less than a tenth of an inch of freezing rain across Potter County on December 15, 2022.
Winter Storm, Cameron
- When
- December 15, 5:00 AM EST to 10:00 PM EST
- Where
- Cameron forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.437, -78.204 (the zone’s center; the record gives no point)
A winter storm produced around 2 inches of snow, an inch of sleet, and less than a tenth of an inch of freezing rain across Cameron County on December 15, 2022.
Winter Storm, Northern Clinton
- When
- December 15, 5:00 AM EST to 10:00 PM EST
- Where
- Northern Clinton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
A winter storm produced around 2 inches of snow, an inch of sleet, and less than a tenth of an inch of freezing rain across northern Clinton County on December 15, 2022.
Winter Storm, Northern Lycoming
- When
- December 15, 5:00 AM EST to 10:00 PM EST
- Where
- Northern Lycoming forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
A winter storm produced 2 to 4 inches of snow, half an inch of inch of sleet, and less than a tenth of an inch of freezing rain across northern Lycoming County on December 15, 2022.
Winter Weather, McKean
- When
- December 15, 6:01 AM EST to 9:05 AM EST
- Where
- McKean forecast zone
- Reported by
- State Official
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
Snowfall around 1 inch caused slick roads in McKean County on December 15, 2022, resulting in US Route 6 being closed for a period of time between Dewey Ave and Lower Lindholm Road in Hamlin Township. US Route 219 was also closed for a period of time between US Route 6 and PA Route 59.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, December 15, 2022$1.0 million · EF2 · 1 event
- Tornadoes and Damaging Winds in Florida, December 15, 20222 injured · $625,000 · EF1 · 11 events
- Winter Weather in West Virginia, December 15, 2022$75,000 · 1 event
- Winter Storm and Winter Weather in New York, December 15 to 17, 202225 events
- Winter Storm and Winter Weather in Pennsylvania, December 15 to 16, 202211 events
- Winter Storm in New York, December 15 to 17, 202210 events
- Ice Storm and Winter Weather in Pennsylvania, December 15, 20228 events
- Blizzard and Winter Storm in Minnesota, December 15 to 16, 20228 events
- Marine Thunderstorm Winds in Gulf of Mexico, December 15, 20228 events
- Blizzard and Winter Weather in Iowa, December 15 to 16, 20226 events
- Winter Storm in Pennsylvania, December 15 to 16, 20226 events
- Dense Fog in California, December 15 to 16, 20225 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1060655, 1060653, 1060660, 1060661, 1060662, 1060663, 1060664, 1060665, 1060666, 1060667, 1060668, 1060677, 1060678, 1060679, 1060680, 1060681, 1060682, 1060669, 1060670, 1060671, 1060672, 1060673, 1060674, 1060675, 1060676, 1060645, 1060646, 1060656, 1060657, 1060658, 1060659, 1060683.